Alert archive / Tennessee / River Flood Warnings in 2016

River Flood Warning 3, NWS Morristown, TN

February 3, 2016Cocke County, Jefferson County, Tennessee

NWS Morristown, TN issued this river flood warning at Feb 3, 2016, 1:02 PM EST for Cocke County, Jefferson County, Tennessee. It took effect at Feb 3, 2016, 10:33 PM EST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 1:02 PM EST (18:02 UTC)
In effect from
Feb 3, 2016, 10:33 PM EST
Expired
Feb 4, 2016, 7:00 PM EST
In force
20 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Cocke County, TN, Jefferson County, TN

The radar

The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point French Broad River near Newport (NWPT1). The gauge peaked at 10.39 ft at Feb 3, 2016, 9:00 PM EST.

actionminormoderate5101502/0302/0402/0502/06
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03455000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

944 
WGUS44 KMRX 031802
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE
102 PM EST WED FEB 3 2016

...The National Weather Service in Morristown, TN has issued a Flood 
Warning for the following rivers ...

  French Broad River Near Newport TN affecting Cocke and Jefferson 
  Counties
  Pigeon River At Newport TN affecting Cocke County

Heavy rain in excess of 2 inches fell over the North Carolina 
headwater areas of the French Broad and Pigeon Rivers. This is
expected to result in these rivers rising to near or above 
flood stage in Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

TNC029-089-041802-
/O.NEW.KMRX.FL.W.0003.160204T1800Z-160205T0000Z/
/NWPT1.1.ER.160204T1800Z.160204T1800Z.160204T1800Z.NO/
102 PM EST WED FEB 3 2016

The National Weather Service in Morristown, TN has issued a
* Flood Warning for 
  The French Broad River Near Newport TN.
* From Thursday afternoon until Thursday evening.
* At 11:45 AM Wednesday the stage was 3.8 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise and crest near the 10.0 foot flood stage during 
  Thursday early afternoon. 
* At 10.0 feet...Agricultural land near the gage on Highway 321 is 
  flooded.

&&
 
LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300

$$

TNC029-041802-
/O.NEW.KMRX.FL.W.0004.160203T2248Z-160205T0720Z/
/NEPT1.1.ER.160203T2248Z.160204T1200Z.160205T0120Z.NO/
102 PM EST WED FEB 3 2016

The National Weather Service in Morristown, TN has issued a
* Flood Warning for 
  The Pigeon River At Newport TN.
* From this afternoon until late Thursday night.
* At 12:00 PM Wednesday the stage was 7.1 feet and rising.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 9.5 feet by Thursday morning. The river 
  will fall below flood stage during Thursday evening.
* At 8.0 feet...Minor flooding occurs downstream from gage on Highway
  25/70 and in the community of Edwina. Jimtown Road may be affected.

&&
 
LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319

$$
2 follow-up statements
521 
WGUS84 KMRX 040054
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE
754 PM EST WED FEB 3 2016

...The Flood Warning continues for the following rivers ...

  French Broad River Near Newport TN affecting Cocke and Jefferson 
  Counties 
 
...The Flood Warning continues for the following rivers ...
  South Chickamauga Near South Chickamauga Creek At Chickamauga TN 
  affecting Catoosa and Hamilton Counties 
  Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and 
  Sequatchie Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

GAC047-TNC065-050054-
/O.CON.KMRX.FL.W.0002.000000T0000Z-160206T0417Z/
/CHKT1.1.ER.160203T1810Z.160205T0000Z.160205T2217Z.NO/
754 PM EST WED FEB 3 2016

The Flood Warning continues for
  The South Chickamauga Near South Chickamauga Creek At Chickamauga 
  TN.
* Until Friday evening.
* At 07:15 PM Wednesday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by 
  tomorrow evening...but is then expected to begin falling. The river
  will fall below flood stage by Friday afternoon.
* At 21.0 feet...Mack Smith Road and Lovell Field Loop become 
  impassable. Water begins to come onto Airport Road, just north of 
  the terminal complex. West Chickamauga Creek increases to near a 
  half mile wide in places, becoming hazardous to adjacent travel in 
  East Ridge.

&&
 
LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517

$$

TNC029-089-050054-
/O.EXT.KMRX.FL.W.0003.160204T0333Z-160205T1930Z/
/NWPT1.1.ER.160204T0333Z.160204T1200Z.160205T1330Z.NO/
754 PM EST WED FEB 3 2016

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The French Broad River Near Newport TN.
* From tonight until Friday afternoon.
* At 06:45 PM Wednesday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 11.5 feet by tomorrow morning. The river will fall below 
  flood stage by Friday morning.
* At 10.0 feet...Agricultural land near the gage on Highway 321 is 
  flooded.

&&
 
LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300

$$

TNC007-115-153-050054-
/O.CON.KMRX.FL.W.0001.000000T0000Z-160205T1536Z/
/WHTT1.1.ER.160204T0019Z.160204T1200Z.160205T0936Z.NO/
654 PM CST WED FEB 3 2016

The Flood Warning continues for
  The Sequatchie River Near Whitwell TN.
* From this evening until Friday morning.
* At 06:15 PM Wednesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 15.0 feet by tomorrow morning. The river will fall 
  below flood stage by Friday morning.
* At 16.0 feet...Flooding of agricultural land becomes more 
  extensive. Water reaches the bottom of the river gage house.

&&
 
LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554

$$
338 
WGUS84 KMRX 040633
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE
133 AM EST THU FEB 4 2016

...The Flood Warning is cancelled for the following rivers ...

  French Broad River Near Newport TN affecting Cocke and Jefferson 
  Counties

...The Flood Warning continues for the following rivers ...

  Pigeon River At Newport TN affecting Cocke County 
 
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

Most deaths in floods occur in automobiles. If you come to a closed 
or flooded road, Turn Around! Don't Drown! For more details, stay 
tuned to NOAA Weather Radio or commercial television or radio 
stations that carry weather information.

&&

TNC029-041736-
/O.EXT.KMRX.FL.W.0004.000000T0000Z-160204T1736Z/
/NEPT1.2.ER.160203T2248Z.160204T0045Z.160204T1136Z.NO/
133 AM EST THU FEB 4 2016

...Flood Warning extended until this afternoon...The Flood Warning 
continues for
  The Pigeon River At Newport TN.
* Until this afternoon.
* At 01:00 AM Thursday the stage was 9.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 8.0 feet...Minor flooding occurs downstream from gage on Highway
  25/70 and in the community of Edwina. Jimtown Road may be affected.

&&
 
LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319

$$

TNC029-089-040703-
/O.CAN.KMRX.FL.W.0003.000000T0000Z-160205T1930Z/
/NWPT1.1.ER.160204T0045Z.160204T0200Z.160204T0421Z.NO/
133 AM EST THU FEB 4 2016

The Flood Warning is cancelled for
  The French Broad River Near Newport TN.
* At 12:45 AM Thursday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is forecast to remain below flood stage.
* At 10.0 feet...Agricultural land near the gage on Highway 321 is 
  flooded.

&&
 
LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 3, 12:32 PM EST, 30 minutes earlier.

Area forecast discussion, Feb 3, 12:32 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1232 PM EST WED FEB 3 2016

.AVIATION...
SHOWERS MOVING OUT OF THE TRI TERMINAL WITH THE COLD FRONT PUSHING
TO THE EAST. CLEARER SKIES ARE MOVING IN BEHIND THE SYSTEM, BUT
MORE CLOUDS WILL MOVE IN FROM THE WEST. THESE CLOUDS WILL LIKELY
HELP KEEP FOG AT BAY, BUT IF ANY PLACE DOES EXPERIENCE CLEARING,
ESPECIALLY TRI, WE COULD SEE FOG DEVELOPMENT OVERNIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

ABM
Hazardous weather outlook, Feb 3, 8:59 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
859 AM EST WED FEB 3 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-041400-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
859 AM EST WED FEB 3 2016 /759 AM CST WED FEB 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF SHOWERS WILL CONTINUE TO MOVE EAST ACROSS THE AREA DURING
THE MORNING HOURS. HEAVY RAIN AND ISOLATED FLOODING AND FLASH
FLOODING MAY OCCUR IF THE RAIN REPEATEDLY TRACKS OVER THE SAME
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

COLD AIR WILL MOVE INTO THE AREA EARLY NEXT WEEK. A COLD RAIN WILL
TRANSITION TO SNOW MONDAY AFTERNOON AND LIGHT SNOW MAY PERSIST INTO
TUESDAY. THE SYSTEM IS STILL SEVERAL DAYS AWAY SO PLEASE CHECK BACK
OFTEN FOR THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

In the hours before

Local storm report, Feb 3, 7:14 AM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 AM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     NON-TSTM WND GST CAMP CREEK              36.09N 82.77W
02/02/2016  M69.00 MPH       GREENE             TN   MESONET

            WIND GUST TO 69 MPH AT CAMP CREEK ELEMENTARY SCHOOL.

1130 PM     NON-TSTM WND DMG 4 N CANEY BRANCH        36.10N 82.99W
02/02/2016                   GREENE             TN   BROADCAST MEDIA

            PORCH BLOWN OFF A MOBILE HOME.

1145 PM     NON-TSTM WND GST 2 NNW HAPPY VALLEY      35.63N 83.97W
02/02/2016  M55.00 MPH       BLOUNT             TN   PARK/FOREST SRVC

            WIND GUST AT LOOK ROCK TOWER.

1150 PM     NON-TSTM WND GST S SEVIERVILLE           35.89N 83.58W
02/02/2016  M78.00 MPH       SEVIER             TN   MESONET

            COVE MOUNTAIN OBSERVED A WIND GUSTS TO 78 MPH.

1153 PM     NON-TSTM WND GST CAMP CREEK              36.09N 82.77W
02/02/2016  M64.00 MPH       GREENE             TN   MESONET

            CAMP CREEK MET TOWER MEASURED A WIND GUSTS UP TO 64 MPH.

0325 AM     TSTM WND DMG     2 W PIKEVILLE           35.61N 85.23W
02/03/2016                   BLEDSOE            TN   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS THE PLATEAU.

0332 AM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
02/03/2016                   SEQUATCHIE         TN   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE CITY OF DUNLAP WITH POWER
            OUTAGES. TIME ESTIMATED FROM RADAR.

0342 AM     TSTM WND DMG     BRAYTON                 35.47N 85.18W
02/03/2016                   BLEDSOE            TN   911 CALL CENTER

            MULTIPLE TREES DOWN THROUGHOUT THE COUNTY.

0348 AM     TSTM WND GST     JASPER                  35.06N 85.63W
02/03/2016  E60.00 MPH       MARION             TN   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT ESTIMATED 60 MPH WINDS AT JASPER
            TENNESSEE.

0355 AM     FLASH FLOOD      DUNLAP                  35.37N 85.39W
02/03/2016                   SEQUATCHIE         TN   911 CALL CENTER

            MULTIPLE ROADS IMPASSABLE IN THE CITY OF DUNLAP DUE TO
            FLASH FLOODING

0406 AM     TSTM WND DMG     DECATUR                 35.53N 84.79W
02/03/2016                   MEIGS              TN   911 CALL CENTER

            TREE DOWN ON HIGHWAY 58.

0415 AM     FLASH FLOOD      PIKEVILLE               35.61N 85.20W
02/03/2016                   BLEDSOE            TN   911 CALL CENTER

            MULTIPLE FLOODED ROADWAYS THROUGHOUT THE COUNTY.

0415 AM     TSTM WND DMG     DAYTON                  35.49N 85.01W
02/03/2016                   RHEA               TN   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS THE SOUTHERN HALF OF RHEA
            COUNTY.

0440 AM     TSTM WND DMG     FAIRVIEW                35.79N 84.58W
02/03/2016                   ROANE              TN   911 CALL CENTER

            SEVERAL TREES DOWN NEAR THE CITY OF FAIRVIEW.

0605 AM     FLASH FLOOD      LOUDON                  35.74N 84.36W
02/03/2016                   LOUDON             TN   911 CALL CENTER

            REPORT OF SUBMERGED VEHICLE ON I-75 NEAR MILE MARK 67-68.

&&

TDOYLE

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:37 AM ESTAreal Flood AdvisoryMRXHamilton, Marion, Sequatchie3 hr
Feb 3, 3:00 AM ESTSpecial Weather StatementMRXBledsoe45 min
Feb 3, 3:05 AM ESTSevere Thunderstorm WarningMRXBledsoe, Sequatchie40 min
Feb 3, 3:20 AM ESTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie40 min
Feb 3, 3:45 AM ESTSevere Thunderstorm WarningMRXBledsoe, Hamilton, McMinn, Meigs, Rhea, Sequatchie45 min
Feb 3, 3:52 AM ESTFlash Flood WarningMRXBledsoe, Marion, Sequatchie3 hr
Feb 3, 4:17 AM ESTAreal Flood AdvisoryMRXMeigs, Rhea3 hr
Feb 3, 4:19 AM ESTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Monroe, Roane41 min
Feb 3, 4:56 AM ESTSpecial Weather StatementMRXClaiborne, Grainger, Jefferson, Knox, Union49 min
Feb 3, 5:06 AM ESTSpecial Weather StatementMRXMonroe, Polk39 min
Feb 3, 5:30 AM ESTAreal Flood AdvisoryMRXBradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more3 hr
Feb 3, 6:03 AM ESTFlash Flood WarningMRXLoudon3 hr
Feb 3, 6:08 AM ESTAreal Flood AdvisoryMRXAnderson, Blount, Knox, Sevier3 hr
Feb 3, 6:43 AM ESTAreal Flood WarningMRXBledsoe, Sequatchie3 hr
Feb 3, 6:50 AM ESTAreal Flood AdvisoryMRXClaiborne, Cocke, Grainger, Greene, Hamblen, Hancock and 3 more3 hr
Feb 3, 7:22 AM ESTRiver Flood WarningMRXHamilton56 hr
Feb 3, 7:28 AM ESTAreal Flood WarningMRXMeigs, Rhea3 hr
Feb 3, 7:32 AM ESTAreal Flood AdvisoryMRXCarter, Hancock, Johnson, Sullivan, Unicoi, Washington3 hr
Feb 3, 8:23 AM ESTAreal Flood AdvisoryMRXBradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more3 hr
Feb 3, 8:53 AM ESTAreal Flood AdvisoryMRXLoudon3 hr
Feb 3, 9:16 AM ESTAreal Flood AdvisoryMRXBlount, Knox, Sevier3 hr
Feb 3, 9:46 AM ESTAreal Flood AdvisoryMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 1 more3 hr
Feb 3, 10:29 AM ESTAreal Flood AdvisoryMRXCarter, Hancock, Johnson, Sullivan, Unicoi, Washington3 hr
Feb 3, 1:02 PM ESTRiver Flood WarningMRXCocke37 hr

Nearby

River Flood Warnings in Tennessee, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.